Georgia, 2015

Damaging Winds in Georgia, June 30, 2015

June 30, 2015 · NWS JAX · 2 events in 2 counties and zones

A surface front meandered over N Florida with a dominant west coast sea breeze regime. High moisture from the Gulf and an unstable airmass fueled scattered severe storms that broke out across NE Florida, while a remnant bow echo raced across S Georgia and triggered additional storms across SE Ga during the mid afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A surface front meandered over N Florida with a dominant west coast sea breeze regime. High moisture from the Gulf and an unstable airmass fueled scattered severe storms that broke out across NE Florida, while a remnant bow echo raced across S Georgia and triggered additional storms across SE Ga during the mid afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 30, 12:31 PM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 30, 12:31 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
131 PM EDT TUE JUN 30 2015

.SHORT TERM.../TONIGHT AND WEDNESDAY/...
OLD FRONTAL SYSTEM IN THE AREA WILL MOVE NORTH WITH THE CONVECTION
ALONG IT STRONG TO POSSIBLY SEVERE THIS AFTERNOON. A MESOSCALE
CONVECTIVE SYSTEM OVER SOUTH-CENTRAL ALABAMA WILL DROP EAST-
SOUTHEAST INTO THE NWS JACKSONVILLE AREA OF RESPONSIBILITY THROUGH
THE EARLY EVENING WITH A POSSIBLE SECOND ROUND OF SEVERE WEATHER
AS IT APPROACHES THIS EVENING. THE BOW ECHO LOOKS LIKE IT MIGHT
WEAKEN AS IT APPROACHES THE EAST COAST AND IT DOES WEAKEN OVER
THE COASTAL WATERS. SO LOOKS LIKE THE BEST CHANCE OF A SECOND
ROUND OF SEVERE WEATHER WILL BE OVER THE SUWANNEE VALLEY AND
INTERIOR SOUTHEAST GEORGIA. CONVECTION SHOULD TOTALLY END BY
MIDNIGHT WITH CLEARING SKIES IN MOST AREAS. OVERNIGHT LOWS WILL BE
IN THE MID 70S AND THE CHANCE OF PRECIPITATION WILL BE AROUND 60
PERCENT EARLY IN THE EVENING.

THE BROAD EAST COAST UPPER LEVEL TROUGH WILL REMAIN IN PLACE WITH
A GENERALLY WEST TO WEST-NORTHWEST UPPER LEVEL FLOW. THINGS SHOULD
BE A LITTLE MORE SUBSIDENT TOMORROW WITH POPS GENERALLY IN THE
20-30 PERCENT RANGE OVER GEORGIA AND THE 30-40 PERCENT RANGE OF
FLORIDA. HIGHS WILL GENERALLY BE IN THE LOWER TO MID 90S WITH
LESS CLOUD COVERAGE AND LATER ONSET OF CONVECTION.

/WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE BROAD UPPER LEVEL TROUGH COVERING THE EASTERN UNITED
STATES WILL REMAIN FAIRLY STATIONARY WITH A FEW IMPULSES
ROUNDING IT'S BASE IMPACTING THE LOCAL REGION. THE AXIS
OF THE WESTERN EXTENSION OF THE BERMUDA RIDGE WILL STAY
OVER SOUTH CENTRAL FLORIDA KEEPING LOW LEVEL WINDS OUT
OF THE WEST TO SOUTHWEST. WITH AMPLE MOISTURE IN PLACE
ALONG WITH INCREASED INSTABILITY, WE SEE A FAIRLY ACTIVE
PERIOD FOR CONVECTION.  HENCE...THERE WILL BE A CONTINUED
PATTERN OF SCATTERED LATE NIGHT AND MORNING STORMS NEAR
GULF COAST SPREADING INLAND TOWARDS EAST COAST DURING
THE AFTERNOON/EVE. TEMPS WILL AVERAGE SLIGHTLY ABOVE
NORMAL DUE TO CLOUD COVER AND TSTMS/RAINFALL.

.LONG TERM /FRIDAY THROUGH MONDAY/...
BERMUDA RIDGE WILL GRADUALLY BUILD INTO THE FL PENINSULA
AS THE TROUGH OVER THE AREA DEAMPLIFIES. WILL TRANSISTION
TO A LIGHTER S AND SW FLOW WHICH RESULTS IN MORE DIURNAL
TYPE SCATTERED CONVECTION EACH DAY WITH BEST COVERAGE
ACROSS THE INLAND AREAS WHERE SEABREEZES AND OTHER
OUTFLOWS MERGE. RISING HEIGHTS RESULTS IN TEMPS
WARMING TO ABOVE NORMAL WITH HIGHS MOSTLY IN THE MID 90S.

&&

.AVIATION...
WILL MAINTAIN TEMPO GROUPS FOR ALL OF THE LOCAL FIELDS THROUGH
ABOUT 02 UTC. CEILINGS WILL CONVECTION ARE EXPECTED TO BE IN THE
3.0-5.0 KFT RANGE AND LOOK FOR GUSTY WINDS THIS EVENING IF THE BOW
ECHO MOVES OVER THE LOCAL FIELDS.

&&

.MARINE...
THE LOCAL AREA REMAINS SQUEEZED BETWEEN THE BERMUDA-AZORES RIDGE
TO OUR SOUTH AND GENERAL LOW PRESSURE TO OUR NORTH. WE SHOULD
MAINTAIN A SOUTHWESTERLY FLOW PATTERN THROUGH THE LATER PORTION OF
THE WEEK AND MAYBE A BIT MORE SOUTHERLY OVER THE WEEKEND AND THE
RIDGE NOSES OFFSHORE.

RIP CURRENTS: LOW RISK THROUGH WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  93  73  93 /  60  20  20  50
SSI  75  92  77  89 /  60  30  30  30
JAX  74  93  73  93 /  60  30  20  50
SGJ  74  91  76  91 /  60  30  20  40
GNV  72  91  73  93 /  50  30  20  50
OCF  73  92  73  92 /  40  30  20  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

CORDERO/SANDRIK/WALSH
Hazardous weather outlook, Jun 30, 1:09 PM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
209 PM EDT TUE JUN 30 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-011815-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
209 PM EDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 9 PM EDT THIS
EVENING GENERALLY WEST OF U.S. HIGHWAY 301...

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON. A FEW OF
THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS.

LATER THIS AFTERNOON AND EVENING A BOWING CLUSTER OF STRONG TO
SEVERE THUNDERSTORMS IS EXPECTED TO MOVE FROM SOUTHERN ALABAMA
EAST-SOUTHEAST ACROSS SOUTHERN GEORGIA AND INTO THE SOUTHEAST
GEORGIA AND NORTH FLORIDA. THE MOST SIGNIFICANT RISK IS FOR STRONG
DAMAGING WINDS AND WILL MAINLY BE NORTH OF FLORIDA STATE ROAD 20
AND WEST OF U.S. HIGHWAY 301. THE WEAKENING LINE SHOULD MOVE OVER
THE COASTAL WATERS EARLY TONIGHT AND MARINE INTERESTS OFFSHORE
BETWEEN SAINT AUGUSTINE INLET AND THE ALTAMAHA SOUND SHOULD HAVE
THEIR VESSELS PREPARED FOR POSSIBLE HEAVY WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH
DAY. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS.
.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN AND NEAR THE SEVERE
THUNDERSTORM WATCH AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 30, 10:59 AM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1159 AM EDT TUE JUN 30 2015

FLZ020>023-030-031-035-036-301630-
ALACHUA FL-BAKER FL-BRADFORD FL-GILCHRIST FL-UNION FL-COLUMBIA FL-
HAMILTON FL-SUWANNEE FL-
1159 AM EDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR COLUMBIA...SOUTHWESTERN BAKER...
WEST CENTRAL BRADFORD...NORTHWESTERN ALACHUA...SOUTHEASTERN
HAMILTON...EAST CENTRAL GILCHRIST...UNION AND NORTHEASTERN SUWANNEE
COUNTIES UNTIL 1230 PM EDT...

AT 1159 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WELLBORN TO WATERTOWN
TO NEAR FORT WHITE...AND MOVING NORTHEAST AT 20 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.

LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...LAKE CITY...LAKE BUTLER...WHITE SPRINGS...RAIFORD...
WORTHINGTON SPRING...TAYLOR...ALACHUA...HIGH SPRINGS...WORTHINGTON
SPRINGS...WELLBORN...GROVES...BELMONT...UPLAND PINES...WINFIELD...
SUWANNEE VALLEY...PALESTINE COMMUNITY...PROVIDENCE...OLUSTEE AND
SANDERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3021 8303 3058 8266 3041 8221 2962 8227
      2964 8272 3014 8266
TIME...MOT...LOC 1559Z 243DEG 17KT 3022 8290 3017 8261 2993 8263

SANDRIK
Special weather statement, Jun 30, 11:22 AM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1222 PM EDT TUE JUN 30 2015

GAZ149-150-163-301700-
CLINCH GA-ATKINSON GA-WARE GA-
1222 PM EDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR ATKINSON...NORTHWESTERN WARE AND
NORTHWESTERN CLINCH COUNTIES UNTIL 100 PM EDT...

AT 1222 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF PEARSON...MOVING EAST AT 25 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
HOMERVILLE...PEARSON...ARGYLE...MANOR...COGDELL...MILLWOOD...
WARESBORO AND AXSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3134 8300 3137 8278 3137 8263 3138 8263
      3140 8248 3103 8246 3102 8297 3118 8297
      3119 8300
TIME...MOT...LOC 1622Z 266DEG 22KT 3115 8291

WALSH
Special weather statement, Jun 30, 11:27 AM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1227 PM EDT TUE JUN 30 2015

FLZ031-032-036-301700-
ALACHUA FL-BRADFORD FL-CLAY FL-
1227 PM EDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR BRADFORD...NORTHEASTERN ALACHUA
AND NORTHWESTERN CLAY COUNTIES UNTIL 100 PM EDT...

AT 1227 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SAMPSON...OR 8 MILES SOUTHWEST OF STARKE...MOVING NORTHEAST AT
25 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
STARKE...KEYSTONE HEIGHTS...MIDDLEBURG...KINGSLEY...NEW RIVER...
SAMPSON...CAMP BLANDING...WALDO...PENNEY FARMS...LAWTEY...HAMPTON AND
BROOKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2975 8225 2993 8237 2993 8236 2994 8235
      2996 8234 2996 8231 2999 8228 3001 8227
      3018 8197 2988 8174
TIME...MOT...LOC 1627Z 240DEG 22KT 2987 8223

WALSH
Special weather statement, Jun 30, 11:43 AM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1243 PM EDT TUE JUN 30 2015

FLZ020>022-301730-
COLUMBIA FL-HAMILTON FL-SUWANNEE FL-
1243 PM EDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLUMBIA...HAMILTON AND
SUWANNEE COUNTIES UNTIL 130 PM EDT...

AT 1242 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
STATENVILLE TO 10 MILES SOUTHWEST OF OBRIEN...AND MOVING EAST AT 25
MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
LAKE CITY...LIVE OAK...JASPER...JENNINGS...WHITE SPRINGS...SUWANNEE
SPRINGS...SUWANNEE RIVER STATE PARK...ICHETUCKNEE SPRING...
COLUMBIA...FORT WHITE...WELLBORN...CROSSROADS...OBRIEN...BELMONT...
WINFIELD...SUWANNEE VALLEY...FIVE POINTS...WATERTOWN...MCALPIN AND
BRANFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3059 8260 2992 8257 2988 8259 2997 8296
      2999 8296 3001 8300 3008 8307 3009 8311
      3063 8321
TIME...MOT...LOC 1642Z 265DEG 21KT 3074 8315 2993 8306

WALSH
Special weather statement, Jun 30, 11:53 AM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1253 PM EDT TUE JUN 30 2015

FLZ020-022-GAZ150-162>164-301745-
COLUMBIA FL-HAMILTON FL-CLINCH GA-CHARLTON GA-ECHOLS GA-WARE GA-
1253 PM EDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLUMBIA...NORTHERN
HAMILTON...ECHOLS...CENTRAL WARE...CLINCH AND NORTHWESTERN CHARLTON
COUNTIES UNTIL 145 PM EDT...

AT 1253 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
COGDELL TO NEAR JENNINGS...AND MOVING EAST AT 25 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
HOMERVILLE...JENNINGS...FARGO...STATENVILLE...DU PONT...NEEDMORE AND
MAYDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3063 8322 3063 8314 3077 8314 3085 8309
      3085 8301 3086 8301 3087 8297 3100 8297
      3108 8231 3058 8241 3058 8246 3054 8246
      3054 8325 3055 8326
TIME...MOT...LOC 1653Z 251DEG 23KT 3112 8281 3062 8319

WALSH
Special weather statement, Jun 30, 12:35 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
135 PM EDT TUE JUN 30 2015

GAZ132-149-301815-
ATKINSON GA-COFFEE GA-
135 PM EDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR ATKINSON AND COFFEE COUNTIES
UNTIL 215 PM EDT...

AT 134 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF WILLACOOCHEE...MOVING EAST AT 30 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...PEARSON...WILLACOOCHEE...BROXTON...AMBROSE...NICHOLLS...
WEST GREEN AND AXSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3151 8308 3156 8306 3161 8306 3164 8301
      3166 8301 3166 8300 3167 8263 3156 8263
      3156 8262 3127 8263 3129 8267 3127 8270
      3123 8270 3119 8267 3118 8305 3128 8303
      3134 8307 3136 8310 3140 8314 3146 8315
TIME...MOT...LOC 1734Z 264DEG 27KT 3146 8309

WALSH

The radar

The Jacksonville radar (KJAX), 51 km away, was scanning. The volume nearest the first event began at 18:34 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Charlton

When
June 30, 1:34 PM EST
Where
Charlton County, Homeland
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
30.850, -82.020

A tree was blown down. Time of damage based on radar.

Thunderstorm Wind, Jeff Davis

When
June 30, 2:30 PM EST
Where
Jeff Davis County, 0.91 mi SE of Hazelhurst Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.870, -82.640

A tree was blown down onto a power line along C.A. Holmes Road. The time of damage was based on radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583835, 583836.